MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 27IN 2-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 27IN 2-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP317H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Hernia (2240)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an animal underwent an unknown animal procedure on an unknown date and suture was used.It was reported by the healthcare professional that snapping suture caused pet to herniate the abdomen.Suture was breaking causing the pet to have secondary surgery.Device is available for return.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 10/2/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: - could you kindly provide the lot number, please? - could you kindly perform the follow-up attempt for the product return? please ensure that the shipment tracking number is provided - please provide the source or name of person providing answers to follow-up questions: lot # is semrsm.I do have the box and the broken sutures from the pet- unfortunately the left-over packs of actual suture were destroyed and thrown out my inventory lead before i could save any.I can send the broken suture from the pet and the empty box if you would like.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: d 4.Primary udi number, d 9.Device available for evaluation? h 3.Device evaluated by manufacturer? additional information: d 4.Expiration date, d 9.Date device returned to manufacturer, d9.Is device returned to manufacturer?, h 6.Component code, h 6.Type of investigation, h 6.Investigation findings, h 6.Investigation conclusions.H6 component code: g07002 ¿ unable to investigation further.H3 investigation summary: the product was returned to ethicon for evaluation.Two suture pieces were received for analysis.Product code pdp317h.During the visual inspection of two suture pieces, body fluids, tissues, and knots were noted in each piece of suture.Also, the ends were cut appear to be by use of surgical instrument; and this is consistently with the removed of the suture from the patient.Given the current condition of the returned sample, it is not possible to determine the potential cause of the reported event.The product code pdp317 contains an absorbable suture and as the sample was received open, the time of exposure that has the suture in the environment could not be determined and no additional test could be performed.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.No conclusion could be reached on the cause of the reported event.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
PDS+ VIO 27IN 2-0 S/A SH
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23199387
Report Number2210968-2025-11274
Device Sequence Number18639156
Product Code NEW
UDI-Device Identifier10705031048034
UDI-Public(01)10705031048034(17)240430(10)SEMRSM
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Catalogue NumberPDP317H
Device Lot NumberSEMRSM
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2025
Supplement Date Received by Manufacturer10/15/2025
Initial Report FDA Received Date10/02/2025
Supplement Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown